MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3012
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Arrhythmia (1721); Bradycardia (1751); Reduced Blood Flow (4598)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the bradycardia and abrupt vessel closure could not be definitively determined based on the information available.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
Two shockwave c2+ coronary intravascular lithotripsy (ivl) catheters were used to treat a lesion in the left anterior descending artery.This report is for the first catheter (refer to mdr# 3015053858-2025-00004 for the second catheter).The first ivl balloon lost pressure on the third pulse of the first cycle.Air was introduced into the vessel, abruptly closing it.Atropine and high flow oxygen were used to treat and help the patient recover from severe bradycardia.The patient experienced significant st depressions prior to the bradycardia.Rota was then used to open the vessel.A new ivl balloon was pulled and would not cross the lesion.After ballooning, a stent was placed.The patient was originally scheduled for outpatient and was admitted for observation post event.There have been no additional patient sequelae reported.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key21071302
Report Number3015053858-2025-00003
Device Sequence Number15553282
Product Code QMG
UDI-Device Identifier00195451000010
UDI-Public(01)00195451000010(17)260430(10)03A240401B
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number03A240401B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Initial Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROTA - UNKNOWN MANUFACTURER; STENT - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexUnknown